So in July at this 3 year check up Jonathan was diagnosed with chronic asthma. It wasn't anything I was overly surprised about since asthma and nut allergies tend to come hand and hand. The doctor prescibed FloVent, which is an inhaled steroid to try and reduce the swelling in his airways. The medicine worked great but then there we the side effects.
Right after he started the medicine he started having a lot of trouble sleeping. We would go through our normal routine but instead of falling asleep in 15-20 minutes he would fall asleep in 2-3 hours. So we thought maybe cutting down to an hour nap would help. So we dropped the nap to an hour and it would still take him 2-3 hours to fall asleep. So we cut the nap altogether and he was a miserable, grumpy kid (and we were miserable, grumpy parents) and it still took him 2-3 hours to fall asleep. So we went back to an hour nap for our sanity.
Then we realized that since he started the medicine his behavior had really gone downhill. He was extremely aggressive, would have screaming, hitting, kicking, violent fits. It was to the point I thought maybe he had some type of emotional problem.
But after some thought we traced the start of all these problems to the start of the FloVent. So we decided to take a little break from the medicine to see what happened. Within 48 hours he was sleeping again and his behavior was completely back to normal. But then his symptoms came back and he was having difficulty breathing.
So on Monday I went back to the Dr and told him everything and asked if there was something else we could do. He said that FloVent is the only thing approved for kids this young so we need to try it again and see if he does better this time. He said give it some time and see. Well its been 2 days and he is still sleeping fine but his behavior has already started to change. I'm really discouraged. I want him healthy but the behavior side-effects are unbearable. I feel like he is a totally different kid when he's on the medicine. I just don't know what to do...